Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 68, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 12, 2016, 10:38 PM CDT for 4 counties in Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2016, 10:38 PM CDT (03:38 UTC)
- Expired
- Apr 12, 2016, 11:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties DeWitt County, TX, Gonzales County, TX, Guadalupe County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 48 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 10:45 PM CDT | HAIL 2 | Leesville, TX | HEN EGG SIZED HAIL BROKE OUT WINDOWS ON HOMES AND VEHICLES. |
| Apr 12, 11:14 PM CDT | HAIL 1.5 | 4 E Wrightsboro, TX | PING PONG SIZED HAIL REPORTED AT THE INTERSECTION OF FM 1116 AND CR 195 SOUTH OF GONZALES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 7:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
698
WUUS54 KEWX 130338
SVREWX
TXC123-177-187-493-130430-
/O.NEW.KEWX.SV.W.0068.160413T0338Z-160413T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1038 PM CDT TUE APR 12 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL DEWITT COUNTY IN SOUTH CENTRAL TEXAS...
GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN GUADALUPE COUNTY IN SOUTH CENTRAL TEXAS...
NORTHEASTERN WILSON COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1130 PM CDT
* AT 1036 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES
NORTHWEST OF NIXON...OR 12 MILES SOUTHEAST OF SEGUIN...MOVING EAST
AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SEGUIN...GONZALES...CUERO...NIXON...SMILEY...CHEAPSIDE...HOCHHEIM...
PALMETO...WESTHOFF...WRIGHTSBORO...BELMONT...OAK FOREST...LITTLE NEW
YORK...SAMPLE...DREYER...DILWORTH...CONCRETE...MONTHALIA...OTTINE AND
COST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2932 9797 2955 9799 2969 9721 2908 9729
TIME...MOT...LOC 0336Z 279DEG 34KT 2943 9785
HAIL...1.75IN
WIND...60MPH
$$
CP1 follow-up statement
690
WWUS54 KEWX 130403
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1103 PM CDT TUE APR 12 2016
TXC187-493-130412-
/O.CAN.KEWX.SV.W.0068.000000T0000Z-160413T0430Z/
GUADALUPE TX-WILSON TX-
1103 PM CDT TUE APR 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GUADALUPE AND
NORTHEASTERN WILSON COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2934 9777 2960 9764 2969 9721 2908 9729
TIME...MOT...LOC 0402Z 279DEG 34KT 2939 9757
$$
TXC123-177-130430-
/O.CON.KEWX.SV.W.0068.000000T0000Z-160413T0430Z/
DEWITT TX-GONZALES TX-
1103 PM CDT TUE APR 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTH CENTRAL DEWITT AND GONZALES COUNTIES...
AT 1102 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF SMILEY...OR 10 MILES SOUTHWEST OF GONZALES...MOVING EAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GONZALES...CUERO...SMILEY...CHEAPSIDE...HOCHHEIM...PALMETO...WESTHOFF...
WRIGHTSBORO...OAK FOREST...LITTLE NEW YORK...SAMPLE...DREYER...DILWORTH...
CONCRETE...MONTHALIA...OTTINE...COST...BEBE...HAMON AND GLAZE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2934 9777 2960 9764 2969 9721 2908 9729
TIME...MOT...LOC 0402Z 279DEG 34KT 2939 9757
HAIL...1.50IN
WIND...60MPH
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 7:41 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 12, 7:41 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 741 PM CDT TUE APR 12 2016 .MESOSCALE UPDATE... 00Z KDRT SOUNDING IS SHOWING AN UNCAPPED AND UNSTABLE ENVIRONMENT WITH AROUND 7 DEG C LAPSE RATES UP TO 3KM. UPPER LEVEL SHORTWAVE INFLUENCES SHOULD BEGIN TO IMPACT THE WESTERN CWA IN THE NEXT 1-2 HOURS AND BEGIN SUPPORTING ADDITIONAL LIFT TO CONVECTION ALREADY ONGOING ACROSS THE WEST. OF PARTICULAR NOTE IS 0-3 KM HELICITY OF 240 M2/S2...EFFECTIVE BULK SHEAR OF AROUND 60 KTS AND PWAT VALUES OF OVER 1.5 INCHES. WITH A STATIONARY BOUNDARY SPANNING ACROSS THE SOUTHERN THIRD OF THE CWA...THERE IS SOME POTENTIAL FOR TRAINING CELLS WHICH COULD PRODUCE SOME LOCALIZED FLOODING. SPC MESOANALYSIS CHARACTERIZES MUCH OF THE CWA WITH SUB 1000M LCLS...AND SUB 500M ON THE PLATEAU. THIS COUPLED WITH THE HIGH SHEAR AND HEALTHY INSTABILITY PARAMETERS CONTINUES TO LEAVE TORNADIC POTENTIAL IN THE DISCUSSION. HOWEVER...SFC WINDS SHOW REALLY NO SOUTHERN COMPONENT NORTH OF THE BOUNDARY WHICH WOULD LIMIT SFC BASED TORNADIC POTENTIAL. IN SHORT...WHILE ALL SEVERE THREATS ARE POSSIBLE TONIGHT...CONTINUE TO THINK THAT THIS WILL BE A LARGE HAIL/DAMAGING WIND CONCERN WITH AN ISOLATED TORNADO OR TWO POSSIBLE...AND IF SO...ALONG OR NEAR THE STALLED BOUNDARY TO THE SOUTH. HEAVY RAINFALL POTENTIAL MAY ALSO RESULT IN SOME LOCALIZED FLOODING. && .PREV DISCUSSION... /ISSUED 611 PM CDT TUE APR 12 2016/ AVIATION... IFR/MVFR CIGS LOWER TO ALL IFR THIS EVENING AS SHRA/TSRA BECOME MORE WIDESPREAD. PATCHY LIFR IS POSSIBLE OVERNIGHT INTO WEDNESDAY MORNING. BEST TIMING AND HAVE GONE WITH TEMPOS SHRA/TSRA AT KDRT 00Z-04Z AND KAUS/KSAT/KSSF 03Z-07Z. OTHERWISE...WILL GO WITH VCSH THRU 12Z FOR THE TAF SITES. COULD BE SOME SHRA/TSRA ON WEDNESDAY. HOWEVER...WILL NOT MENTION AT THE TAF SITES DUE TO LOW PROBS AND UNCERTAINTY ON TIMING. CIGS IMPROVE MIDDAY TO AFTERNOON WITH LOW CLOUDS BECOMING SCT. E TO NE WINDS 6 TO 14 KTS PREVAIL WITH SOME GUSTS UP TO 20 KTS POSSIBLE. PREV DISCUSSION... /ISSUED 326 PM CDT TUE APR 12 2016/ SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... AREA RADAR DATA SHOWS SCATTERED CONVECTION ONGOING FOR LOCATIONS ALONG AND NORTH OF THE I-10 CORRIDOR AS OF 19Z. ELSEWHERE... CONVECTION HAS TEMPORARILY DECREASED...WITH THE LATEST VISIBLE SATELLITE DATA SHOWING SOME BREAKS IN THE CLOUD COVER ACROSS THE RIO GRANDE PLAINS AND SOUTHERN EDWARDS PLATEAU. LATE AFTERNOON SURFACE OBSERVATIONS ALSO SHOW A STATIONARY FRONT FROM NEAR KCZT TO K66R. FOR THE LATE AFTERNOON AND EVENING HOURS...WE EXPECT ANOTHER ROUND OF CONVECTION TO DEVELOP OVER THE HIGHER TERRAIN WEST OF THE RIO GRANDE. AS THIS ACTIVITY MOVES INTO THE RIO GRANDE PLAINS...IT IS EXPECTED TO BECOME A LITTLE MORE WIDESPREAD WITH THE ABOVE MENTIONED STATIONARY FRONT IN THE REGION. SPC CONTINUES TO MAINTAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE RIO GRANDE PLAINS AND SEE NO REASON TO DEVIATE FROM THE CURRENT OUTLOOK. MOST ACTIVITY WILL LIKELY REMAIN ELEVATED AS IT MOVES ACROSS THE RIO GRANDE. HOWEVER...A FEW STORMS NEAR THE FRONTAL BOUNDARY COULD BECOME SURFACE-BASED. WHILE THE MAIN SEVERE WEATHER CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS...CAN/T RULE OUT AN ISOLATED TORNADO NEAR THE FRONT. THE REMAINDER OF SOUTH CENTRAL TEXAS WILL REMAIN UNDER A MARGINAL RISK FOR SEVERE WEATHER THIS EVENING. GIVEN ELEVATED NATURE OF STORMS...LARGE HAIL SHOULD BE THE MAIN CONCERN. FOR THE LATE EVENING AND OVERNIGHT HOURS...CONVECTION SHOULD CONTINUE TO DEVELOP AND MOVE EASTWARD ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS. AS DAYTIME HEATING DECREASES...THE SEVERE WEATHER THREAT SHOULD ALSO DECREASE. THE FOCUS WILL THEN TURN TO THE POSSIBILITY OF SOME LOCALLY HEAVY RAINFALL FOR THE LATE EVENING AND OVERNIGHT HOURS...ESPECIALLY IN AREAS THAT SEE MULTIPLE ROUNDS OF THUNDERSTORMS. HIGHER RAIN CHANCES WILL SHIFT EAST OF THE REGION ON WEDNESDAY. HOWEVER...GIVEN THE UPPER TROUGH AXIS WILL LINGER OVER THE REGION...WE/LL MAINTAIN A CHANCE OF RAINFALL ACROSS MOST AREAS. LONG TERM (THURSDAY THROUGH TUESDAY)... A BREAK IN THE PRECIPITATION IS EXPECTED ON THURSDAY AND FRIDAY AS THE NEXT UPPER LEVEL SYSTEM DROPS SOUTHWARD THROUGH THE WESTERN U.S. THE MEDIUM RANGE MODELS HAVE REMAINED CONSISTENT WITH THIS FEATURE AND WE EXPECT RAIN CHANCES WILL BE ON THE INCREASE SATURDAY AND SUNDAY. IT WILL BE DIFFICULT TO PINPOINT WHEN RAIN CHANCES WILL BE FAVORED AS THE POSITION OF THE UPPER LOW WILL WEIGH HEAVILY ON WHEN THE BEST CHANCE OF RAINFALL WILL OCCUR. FOR NOW...WE HAVE THE HIGHEST RAIN CHANCES SATURDAY NIGHT AND SUNDAY. WHILE SOME SEVERE WEATHER IS POSSIBLE...CURRENT THINKING IS THE THREAT FOR HEAVY RAINFALL WILL BE A GREATER CONCERN. THE UPPER LOW IS FORECAST TO LIFT NORTHWARD EARLY NEXT WEEK. THIS SHOULD BRING A DECREASE IN RAIN CHANCES LATE IN THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 60 74 57 78 58 / 80 30 10 - - AUSTIN BERGSTROM INTL AIRPORT 60 73 56 78 56 / 80 40 10 - - NEW BRAUNFELS MUNI AIRPORT 62 75 57 79 58 / 80 40 10 - - BURNET MUNI AIRPORT 57 71 55 76 57 / 80 30 10 - - DEL RIO INTL AIRPORT 61 81 60 83 63 / 80 20 10 - 10 GEORGETOWN MUNI AIRPORT 58 71 55 76 57 / 80 30 10 10 - HONDO MUNI AIRPORT 62 78 56 80 60 / 80 30 10 - - SAN MARCOS MUNI AIRPORT 61 73 56 77 57 / 80 40 10 - - LA GRANGE - FAYETTE REGIONAL 63 74 58 78 58 / 80 50 10 10 - SAN ANTONIO INTL AIRPORT 62 76 57 79 60 / 70 30 10 - - STINSON MUNI AIRPORT 64 77 58 80 60 / 70 40 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...04 SYNOPTIC/GRIDS...TB3
Hazardous weather outlook, Apr 12, 7:50 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 750 PM CDT TUE APR 12 2016 TXZ171>173-183>194-202>209-217>225-228-140100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 750 PM CDT TUE APR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM CDT FOR MUCH OF SOUTH CENTRAL TEXAS INCLUDING SAN ANTONIO... STRONG TO SEVERE THUNDERSTORM DEVELOPMENT IS OCCURRING WEST OF THE INTERSTATE 35 CORRIDOR TO THE RIO GRANDE PLAINS. AT THIS TIME...THE MAIN SEVERE WEATHER CONCERNS WILL BE LARGE HAIL...UP TO THE SIZE OF GOLF BALLS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. AN ISOLATED TORNADO CAN NOT BE RULED OUT. IN ADDITION TO THE SEVERE WEATHER CHANCES...THERE WILL ALSO BE A CHANCE FOR LOCALLY HEAVY RAINFALL FROM THE STRONGER CELLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A MORE FAVORABLE WEATHER PATTERN FOR POSSIBLE SEVERE STORMS AND LOCALLY HEAVY RAINFALL IS EXPECTED TO DEVELOP OVER THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND OVER THE WEEKEND. TB3
In the hours before
Local storm report, Apr 12, 10:17 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1017 PM CDT TUE APR 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM HAIL ALAMO HEIGHTS 29.48N 98.46W
04/12/2016 M3.00 INCH BEXAR TX PUBLIC
3 INCH DIAMETER HAIL REPORTED AT THE INTERSECTION OF
AUSTIN HIGHWAY AND NORTH NEW BRAUNFELS ROAD IN THE ALAMO
HEIGHTS AREA.
&&
EVENT NUMBER EWX1600171
TB3Local storm report, Apr 12, 10:18 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1018 PM CDT TUE APR 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL 3 S FIESTA TEXAS 29.56N 98.60W
04/12/2016 M2.00 INCH BEXAR TX COCORAHS
&&
EVENT NUMBER EWX1600172
MCOSpecial weather statement, Apr 12, 10:20 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1020 PM CDT TUE APR 12 2016 TXZ191>193-206>209-223-130415- GUADALUPE TX-COMAL TX-FAYETTE TX-BASTROP TX-GONZALES TX-CALDWELL TX- TRAVIS TX-HAYS TX- 1020 PM CDT TUE APR 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FAYETTE...BASTROP... CALDWELL...EAST CENTRAL COMAL...SOUTHERN TRAVIS...NORTHERN GONZALES...NORTHEASTERN GUADALUPE AND CENTRAL HAYS COUNTIES UNTIL 1115 PM CDT... AT 1020 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BARTON CREEK TO NEAR SAN MARCOS TO NEAR MCQUEENEY...AND MOVING SOUTHEAST AT 40 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... AUSTIN...NEW BRAUNFELS...SAN MARCOS...LOCKHART...GONZALES...BASTROP... LULING...SMITHVILLE...WIMBERLEY...TANGLEWOOD FOREST...AUSTIN BERGSTROM INT AP...KYLE...BUDA...ROLLINGWOOD...MARTINDALE...WAELDER...UHLAND...MUSTANG RIDGE...NIEDERWALD AND BEAR CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTH CENTRAL TEXAS. LAT...LON 3023 9709 2937 9731 2968 9810 3028 9801 TIME...MOT...LOC 0320Z 295DEG 35KT 3025 9789 2985 9790 2966 9806 CP
Local storm report, Apr 12, 10:21 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1021 PM CDT TUE APR 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1021 PM HAIL NEW BERLIN 29.46N 98.10W
04/12/2016 E1.75 INCH GUADALUPE TX PUBLIC
GOLF BALL SIZED HAIL IN THE CITY OF NEW BERLIN
&&
EVENT NUMBER EWX1600173
TB3Local storm report, Apr 12, 10:31 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1031 PM CDT TUE APR 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 1 S KIRBY 29.45N 98.39W
04/12/2016 M2.50 INCH BEXAR TX PUBLIC
2.5 INCH HAIL REPORTED NEAR SHAMROCK AND WHEATLAND IN
KIRBY
&&
EVENT NUMBER EWX1600174
MCOSpecial weather statement, Apr 12, 10:34 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1034 PM CDT TUE APR 12 2016 TXZ203-218-130430- ZAVALA TX-UVALDE TX- 1034 PM CDT TUE APR 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UVALDE AND NORTHEASTERN ZAVALA COUNTIES UNTIL 1130 PM CDT... AT 1033 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLEWETT...OR 11 MILES WEST OF UVALDE...MOVING EAST AT 35 MPH. THIS STORM WILL CROSS HIGHWAY 83 BETWEEN UVALDE AND LA PRYOR. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... UVALDE...BATESVILLE...SABINAL...BLEWETT...KNIPPA...WASHER AND UVALDE ESTATES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTH CENTRAL TEXAS. LAT...LON 2909 10007 2927 10001 2935 9944 2877 9943 TIME...MOT...LOC 0333Z 283DEG 29KT 2917 9997 CP
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:07 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 53 min |
| Apr 12, 7:57 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 63 min |
| Apr 12, 8:04 PM CDT | Special Weather Statement | EWX | Uvalde | 26 min |
| Apr 12, 8:11 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 64 min |
| Apr 12, 8:16 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr, Medina | 59 min |
| Apr 12, 8:24 PM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 66 min |
| Apr 12, 8:43 PM CDT | Special Weather Statement | EWX | Bexar | 47 min |
| Apr 12, 8:57 PM CDT | Special Weather Statement | EWX | Kerr | 33 min |
| Apr 12, 9:02 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Medina | 58 min |
| Apr 12, 9:09 PM CDT | Special Weather Statement | EWX | Kendall | 36 min |
| Apr 12, 9:16 PM CDT | Special Weather Statement | EWX | Dimmit, Zavala | 44 min |
| Apr 12, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 61 min |
| Apr 12, 9:32 PM CDT | Special Weather Statement | EWX | Kerr | 28 min |
| Apr 12, 9:36 PM CDT | Special Weather Statement | EWX | Blanco, Comal, Hays | 54 min |
| Apr 12, 9:45 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 60 min |
| Apr 12, 9:49 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Guadalupe, Wilson | 56 min |
| Apr 12, 9:54 PM CDT | Special Weather Statement | EWX | Uvalde | 36 min |
| Apr 12, 10:12 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 48 min |
| Apr 12, 10:20 PM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Gonzales, Hays, Travis | 55 min |
| Apr 12, 10:26 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 64 min |
| Apr 12, 10:34 PM CDT | Special Weather Statement | EWX | Zavala | 56 min |
| Apr 12, 10:44 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Apr 12, 10:45 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Apr 12, 10:51 PM CDT | Special Weather Statement | EWX | Dimmit, Zavala | 54 min |
| Apr 12, 10:57 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lavaca, Lee and 1 more | 63 min |
| Apr 12, 11:22 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 53 min |
| Apr 12, 11:25 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Lavaca | 49 min |
| Apr 12, 11:30 PM CDT | Special Weather Statement | EWX | Frio, Medina | 60 min |
| Apr 12, 11:33 PM CDT | Special Weather Statement | EWX | Bexar | 27 min |
| Apr 12, 11:45 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Gonzales, Lavaca, Lee | 45 min |
| Apr 13, 12:26 AM CDT | Special Weather Statement | EWX | Atascosa, Frio | 64 min |
| Apr 13, 12:29 AM CDT | Special Weather Statement | EWX | Lee | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.